I just went back on Abilify since Geodon sent me into another world. I took it before and it worked but I gained weight so they took me off. I can't remember how long it was before it started to make a dent in my BP. I've been manic and this is the 1st time this has happened. Maybe it was the meds?
I'm scared because I'm technically not medicated until the Abilify kicks in. Anyone know from experience? I know what the literature says but just curious about anyone's 1st hand experience.
Also, can anyone reccomend any good books on living with and understanding Bipolar and mood disorders? I've read the basic books but I'm looking for something more in depth that can help me learn to cope with these episodes. They are still very bad and frightening.
Thankd in advance,
Hey! Most medications take anywhere between 6 weeks to 2 months to really start working. Just hang in there. You should feel some difference after a month and it will grow stronger from that point. There are several books out there. I bought a book called "Bipolar Disorder, A Guide For Patients and Families". I like it. It has a good overview of the different levels of BP. Here are some good websites too.
www.nami.org www.bipolarhelpcenter.com www.crazymeds.org www.moodswings.org
That's what I thought too. Last time I took it, it worked pretty quick but I'm so manic I'm afraid it won't help this time. May I ask what other meds you take because I'm so manic I think I need something to bring me down. I haven't slept more than 3 hours a night in 2 months. Can't take it anymore.
I feel your pain. I hate getting manic and not sleeping, it sucks! I hope it works quickly enough for you! Hang in there. Try meditation, I do when I can not sleep. I use my sound machine and it maches my breathing with the ocean wave sound. Really helps my racing thoughts!
Get second opinion. My daughter was diagnosed bipolar in one visit, I told the psych. that I didn't think she was and he dismissed me and prescribed a medicine that made her suicidal. She was hospitalized and was not bipolar. Please seek 2nd opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.